nervouse about lamictal side effects

Amie - posted on 01/26/2011 ( 17 moms have responded )

11

25

0

my son is being started on lamictal...im nervouse about the side effects...anyone else on this or children on it?

MOST HELPFUL POSTS

Melissa - posted on 02/01/2011

1

21

0

My daughter has been on lamictal for 13 years. wE have raised and lowered the dose many times. The trick is to do it slowly and she has never had a reaction. Everyone is different but we have always only raised or lowered it by 12.5 mg increments per week. Very slow but worth it!
Blessings

Alexis - posted on 01/26/2011

151

21

26

my son is 5 he has been on a combination of epilum and lamactal for the last 3yrs, he hasnt had any side affects. i think sometimes we as mums can read too much about the side affects of different medications, whilst we need to know these affects i think we can also scare ourselves, my son was just on epilum alone and he was a terror until i spoke to my doctor about the side affect of hyper activity, after altering his meds we found this was the case, he also had a few other patients that were having the same problem. since my son has been on both medications he has been wonderful...

try not to scare yourself, you know your son, just keep that extra eye on him as we all need to do

take care

alexis

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

17 Comments

View replies by

Jenia - posted on 02/16/2011

18

0

1

My son was placed on Lamictal and developed the rash all over his face within weeks of starting the medication. The Dr snatched him off of it and didn't replace it with anything and he ended up being hospitalized weeks later status epilepticus. We got a new Dr immediately.

Amie - posted on 01/30/2011

11

25

0

thank you all for ur replies..you have eased my nerves about this med...i work in a nursing home and one of the rns looked up the side effects and there were so many listed that it worried me..but your posts have helped emensly (spelling?)

Alexis - posted on 01/27/2011

151

21

26

hi melissa, i have been told that if their is going to be a reaction it will happen within days of upping the dose, i was in the process of swapping my son from epillum to tegratol and within 2 days of introducing the trgratol he came out in this horrid rash...
i hope you dont have any problems, lamactal i find is good....

Melissa - posted on 01/27/2011

7

6

0

I have a question. My daughter is almost 3 and has been on lamictal for about 2 months. We are working our way up to the max dose. My question is how long did it take for your children to repond to the medicine once they were at the dose the Dr. wanted? I have heard such good things about this medicine and have really got my hopes up.

Jessie - posted on 01/27/2011

43

11

3

Yes. my son is on it. we actually like it better than Keppra. Keppra affected his behavior as the dose got higher. Lamictal , if no rash appears, is great! it seems to be helping in school focus too.

Stephanie - posted on 01/26/2011

6

15

1

My son was on lamactal for 2 years and had no side effects. It stopped his seizures completely. He has since been taken off and so far has been seizure free and this was 3 months ago.

Susan - posted on 01/26/2011

18

35

1

My daughter started Lamictal in 2007. The drug works wonders for her. The common side effect is a rash. She has had no side effects and the only time she seizes now is when she needs a dose increase. We tried tegratol at first and she had a horrible reaction to that. I hope Lamictal works well for your son.

Connie - posted on 01/26/2011

20

0

1

my daughter was put on Lamictal and within a week she developed the "deadly rash" it sort of looks like sea lice, we were keeping an eye out for this so as soon as it appeared I called the doctor and we switched her to Topomax. It is a shame that she didn't tolerate Lamictal as it is one of the newer drugs and apparently very good. She is doing great on Topomax but that one also has it's side effects, they all do!!! I was nervous too but nothing bad happened just keep informed and be vigilant. Best of luck!

Mary - posted on 01/26/2011

11

117

0

Jeremiah has been on it for one year now. This past week he was toxic. But I knew what I was watching for and caught it in time. We have now reduced his dose and he is great!

Lori - posted on 01/26/2011

4

21

0

My son has been on Lamictal for almost 2 years and the only side effect was some short term memory loss. The doctor said that this is a common side effect. We learned how to cope with it and he is doing much better now.

Michelle - posted on 01/26/2011

27

2

5

My daughter was just put on it along with Keppra. It will take 9 weeks before the full dosage is given. The major side effect is the rash. Which luckily so far we have not seen. As far as other side effects I haven't seen any. I did with the Keppra that is for sure. But that has since leveled out.

Denise - posted on 01/26/2011

20

9

0

my son has been on lamictal for 5 yr now and has had no side effects...just follow the dr directions on starting him on it.

Jennifer - posted on 01/26/2011

1

9

1

Amie -
My son has been on lamictal for 2 years now - with no side effects. We started slowly adding to his dosage over time, with no bad effects.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms